Alert archive / Indiana / Small Craft Advisories in 2021
Small Craft Advisory 19, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 23, 2021, 4:25 AM EDT. It took effect at Mar 23, 2021, 2:00 PM EDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2021, 4:25 AM EDT (08:25 UTC)
- In effect from
- Mar 23, 2021, 2:00 PM EDT
- Expired
- Mar 24, 2021, 11:00 PM EDT
- In force
- 33 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
054 WHUS73 KIWX 230825 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 425 AM EDT Tue Mar 23 2021 LMZ043-046-231630- /O.NEW.KIWX.SC.Y.0019.210323T1800Z-210325T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 425 AM EDT Tue Mar 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT WEDNESDAY... * WHAT...South to southeast winds to 15 to 20 knots with gusts to 25 knots. Waves building to 1 to 3 feet tonight and to 2 to 4 feet Wednesday. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 2 PM this afternoon to 11 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
043 WHUS73 KIWX 231446 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1046 AM EDT Tue Mar 23 2021 LMZ043-046-232300- /O.CON.KIWX.SC.Y.0019.210323T1800Z-210325T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1046 AM EDT Tue Mar 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT WEDNESDAY... * WHAT...Southeast winds to 15 to 20 knots with gusts to 25 knots. Waves building to 1 to 3 feet tonight and to 2 to 4 feet Wednesday. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 2 PM this afternoon to 11 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
132 WHUS73 KIWX 231936 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 336 PM EDT Tue Mar 23 2021 LMZ043-046-240345- /O.CON.KIWX.SC.Y.0019.000000T0000Z-210325T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 336 PM EDT Tue Mar 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT WEDNESDAY... * WHAT...Southerly winds to 15 to 20 knots with gusts to 25 knots. Waves building to 1 to 3 feet tonight and to 2 to 4 feet Wednesday. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 2 PM this afternoon to 11 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
521 WHUS73 KIWX 240238 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1038 PM EDT Tue Mar 23 2021 LMZ043-046-241045- /O.CON.KIWX.SC.Y.0019.000000T0000Z-210325T0300Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1038 PM EDT Tue Mar 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT WEDNESDAY... * WHAT...Southerly winds to 15 to 25 knots shifting southwest Wednesday and Wednesday evening. Waves 1 to 3 feet tonight building to 2 to 5 feet Wednesday into Wednesday evening. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 2 PM this afternoon to 11 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
689 WHUS73 KIWX 240918 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 518 AM EDT Wed Mar 24 2021 LMZ043-046-241700- /O.CON.KIWX.SC.Y.0019.000000T0000Z-210325T0300Z/ /O.NEW.KIWX.GL.A.0003.210326T0000Z-210326T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 518 AM EDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Small Craft Advisory, Southwest winds 15 to 25 knots. For the Gale Watch, northeast winds 15 to 25 kt becoming northwest 20 to 30 knots with gusts up to 35 kt gales and waves 5 to 8 ft possible. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, until 11 PM EDT this evening. For the Gale Watch, from Thursday evening through Friday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
541 WHUS73 KIWX 241452 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1052 AM EDT Wed Mar 24 2021 LMZ043-046-242300- /O.CON.KIWX.SC.Y.0019.000000T0000Z-210325T0300Z/ /O.CON.KIWX.GL.A.0003.210326T0000Z-210326T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1052 AM EDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Small Craft Advisory, Southwest winds 15 to 25 knots and waves 3 to 5 feet. For the Gale Watch, Northeast winds 15 to 25 kt becoming northwest 20 to 30 knots with gusts up to 35 kt gales and waves 5 to 10 ft possible. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, until 11 PM EDT this evening. For the Gale Watch, from Thursday evening through Friday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
820 WHUS73 KIWX 241931 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 331 PM EDT Wed Mar 24 2021 LMZ043-046-250345- /O.CON.KIWX.SC.Y.0019.000000T0000Z-210325T0300Z/ /O.UPG.KIWX.GL.A.0003.210326T0000Z-210326T1200Z/ /O.NEW.KIWX.GL.W.0004.210326T0000Z-210326T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 331 PM EDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THURSDAY TO 8 AM EDT FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kts with gusts up to 40 kts and waves 7 to 10 ft expected. For the Small Craft Advisory, southwest winds 10 to 20 kts with gusts up to 30 kts through this evening, and waves 3 to 5 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, from 8 PM Thursday to 8 AM EDT Friday. For the Small Craft Advisory, until 11 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
355 WHUS73 KIWX 250247 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1047 PM EDT Wed Mar 24 2021 LMZ043-046-251100- /O.EXP.KIWX.SC.Y.0019.000000T0000Z-210325T0300Z/ /O.CON.KIWX.GL.W.0004.210326T0000Z-210326T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1047 PM EDT Wed Mar 24 2021 ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THURSDAY TO 8 AM EDT FRIDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt gales. Waves 6 to 11 ft. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 8 PM Thursday to 8 AM EDT Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 23, 2:08 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Mar 23, 2:08 AM EDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 208 AM EDT Tue Mar 23 2021 .SYNOPSIS... Issued at 735 PM EDT Mon Mar 22 2021 Mild temperatures remain in the forecast through midweek. Rain showers will move through the area on Tuesday, with additional rounds of rain to follow overnight. Showers tomorrow will be most numerous toward western and central Indiana. Wednesday will be mostly dry, with southwest winds gusting up to 35 mph at times. Additional rain chances are expected for the end of the week, along with cooler temperatures. && .SHORT TERM...(This Evening through Tuesday night) Issued at 324 PM EDT Mon Mar 22 2021 Over the next 12 hours or so, a surface low tracks from the OK/TX panhandles to Iowa. The stacked nature of the 500-mb trough and surface low below (paired with our continued dry airmass) creates some headaches with respect to rain chances beginning Tuesday morning. Locations toward the IN-IL state line have the greatest chance to see showers as early as daybreak, with shower activity expected to increase in coverage in the afternoon/evening and drift eastward in response to improved isentropic (290K) ascent and moisture. I still cannot completely rule out thunder, but I did shrink the eastern extent of the thunder mention to align with the location of MUCAPE and favored mid-level lapse rates. The trailing cold front begins to outrun the parent low Tuesday night. This cold front bulges into central Illinois, working to spread rain showers further eastward through the CWA while continuing rain chances in the west. Overall, Tuesday-Tuesday night is not looking to be a complete wash-out. Rain totals look to be 0.10" or less. && .LONG TERM...(Wednesday through Monday) Issued at 324 PM EDT Mon Mar 22 2021 Intermittent rain chances litter the long-term forecast. Temperatures will turn cooler, though remain seasonable as we head into next weekend. Wednesday afternoon is shaping up to be rather breezy. The now- departing surface low is forecast to deepen over Lake Superior. As skies clear out toward the afternoon, forecast soundings suggest we could tap into a strong 850-mb jet. Wind gusts of 35 to 40 mph are certainly a possibility. Wind gusts to 40 mph are on the high-end of model solutions, so will populate wind gusts closer 35 mph for now. As the CONUS remains under the influence of a longwave trough through the Rockies, the next shortwave rounds the base of the trough and arrives to our area Thursday to Thursday night. The 12z ECMWF continues to advertise a potent low moving overhead. It appears to me that this stems from a sharper temperature gradient (850 mb) in the ECMWF and associated temperature advection. Furthermore, a second difference when compared to the 12z GFS is the ECMWF's somewhat stronger subtropical high over the Southeast US. As a result of these discrepancies, the Thursday forecast and beyond offers low confidence. A sub-990mb surface low would certainly pack breezy conditions and much needed rain (in the north). Despite the previously described nuances, these members are in agreement that cooler conditions are plausible late next weekend as cool northwest flow arrives over the Midwest. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 200 AM EDT Tue Mar 23 2021 Secondary push of stronger low/mid level moisture advection should push east across northern Indiana after 12Z this morning. Despite this moisture advection, stronger mid and upper level forcing will lag back across the Plains to the MS Valley at least through the first part of today. Have continued trend from previous forecast in slowing rain chances at terminals, with greater confidence in rain chances increasing late afternoon into tonight from west to east as low level jet axis becomes centered across northern Indiana along with better upper diffluence and northward migration of upper jet streak to the southern Great Lakes. Expecting deteriorating aviation weather conditions late this period and especially just beyond this forecast valid period with eventual approach of synoptic cold front Wednesday morning. In terms of winds, still decent gradient and good boundary layer mixing should promote another afternoon of southeast winds gusting to 20 to 25 knots at times. Low level lapse rates wane this evening but gusts to around 20 knots still possible as strong low pressure tracks across central Iowa tonight keeping a stout gradient in place. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Brown/MCD SHORT TERM...Brown LONG TERM...Brown AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 22, 3:40 PM EDT, 12 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 340 PM EDT Mon Mar 22 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-231945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 340 PM EDT Mon Mar 22 2021 /240 PM CDT Mon Mar 22 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. On Wednesday afternoon, southwest wind gusts to 35 mph are possible. Consider securing loose outdoor objects. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-231945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 340 PM EDT Mon Mar 22 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Conditions hazardous to small craft are possible Tuesday night and Wednesday.
Nearby
Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.